Jump to content

Photo
Accutane

Stopping Accutane - Dry Eyes And Tiredness

dry eyes red eyes tired

6 replies to this topic

#1 jason44

jason44

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Gender:Male
  • Joined: 23-January 11

Posted 14 March 2014 - 05:18 PM

I've been on acctuane 20mg for the past 3 months and it has cleared up my back acne considerably. The acne has faded and now when you run your fingers over the pimples, they don't seem to be there. So it that regard accutane was successful. I have another months left of capsules but I don't think ill proceed with taking them due these side effects even though my acne has not cleared completely.
 

  • dry eyes 
  • red eyes
  • feeling tired


The dry eyes is pretty bad even I do use 'dry-eye moisturising eye drops'. They get quite red as well and I am worried that if I stay on acctuane longer that this side effect may become permanent.

 

The other side effect is feeling tired even after sufficient sleep. I used to be able to function well with less than 7 hours sleep but now even with more sleep, I still feel quite tired. As I have just started University I really need to be able to function at my peak.

 

So my question is: should I stop accutane early because of these side effects?

 

 

i have attached a photo of my back to this thread but note that the lighting is not that great and it's not in focus.

Attached Thumbnails

  • Accutane 20mg.png

Edited by jason44, 14 March 2014 - 05:19 PM.


#2 VioletAsh

VioletAsh

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 1
About Me
  • Gender:Male
  • Joined: 30-September 13

Posted 15 March 2014 - 10:25 AM

These side effects are extremely common and almost everyone who takes any strength of accutane experiences them. I've been on 80mg/day for 3 months now and am on my last month. My dermatologist has many patients on accutane and she assures me the dry eyes and tiredness will go away within a month after stopping the medication.

 

If you stop before you finish your course there is a good chance the acne can come back, making the months you've already dealt with the side effects, blood tests, dr. visits, etc, all a waste.

 

I plan on finishing my course so none of this goes to waste.



#3 OilyAcneQueen

OilyAcneQueen

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 10
About Me
  • Gender:Female
  • Location:US
  • Joined: 12-January 14

Posted 17 March 2014 - 01:10 PM

I would stay on it, the lower your cumulative dose, the high your chances are of relapsing or if too early, acne coming back just as bad as it was before taking it. If nothing else was working for you before accutane, why risk having the acne come back just as bad as it was? I was extremely tired during my course and my eyes got more dry too, both side effects have dimished significantly after I completed my accutane course a month ago. Caffiene, exercise and tons of sleep each night helped me battle through the sleepiness side effect. I have been diagnosed with MGD and blepharitis in my eyes (years before accutane), so if you want expert tips on dry eye solutions other than those useless eye drops, feel free to message me.

#4 jason44

jason44

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Gender:Male
  • Joined: 23-January 11

Posted 19 March 2014 - 05:28 AM

Yeah thanks a lot for the advice. I went back on it yesterday.

I guess the end result is worth it.



#5 NeedHope

NeedHope

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Location:USA
  • Joined: 06-April 14

Posted 07 April 2014 - 12:41 PM

Hi Jason44,

 

I started Accutane (Claravis) 40mg on March 5th, and had to stop on March 30th, so I stayed on it just for 26 days. I had to stop because I had extreme dry eyes due to accutane. It was very uncomfortable, they were red, really dry, swollen,felt like I had sand or eye lashes in them. My eyes started to feel dry around the 10th day and escalated fast.

Stopping Accutane was a hard decision for me, as I am 33 years old and have tried everything and nothing worked, but I had to choose in between my eyes and my skin. I read about many people that got permanent dry eyes after Accutane. As far as I could read, most of the people that got permanent dry eye had bad dry eyes during the course of accutane and miserably managed to go till the end. As far as I know and what I talked to my doctor, it is normal to have dry eyes during Accutane but it can not be too bothersome, it has to be to the point the you need artificial tears just a few times a day and get relief from it, not every 30 minutes or more like me, and I actually felt like the tears didn't even work.

The minimum amount of Accutane you have to take is your body weight (in kg) times 120mg, and also you have to take it for more than 4 months because amount of time is important too. So, my example: 56kg x 120mg = 6,720mg. So in order to achieve that without such high doses, I set up a treatment plan with my doctor

40mg (first month), 50mg (three months) and 40mg (last month), total 5 months.

 

I could tell in 26 days that my eyes were bad enough that I could not keep going with it for more 4 months. So, if you are taking only  20mg and are already having problems you should consider that taking a low dosage you will have to stay on it for many months to achieve your minimum cumulative dose.

 

I know it is hard to stop Accutane as it was to me, specially because most of us have tried everything, but try to listen to your body signs, some people can handle Accutane, others cannot. Do not hesitate to see an eye doctor if you feel you should.

 

I am off Accutane for 7 days now and am using prescription drops (Zylet), making warm soaks on my eyes 2 at least 2 times a day and taking fish oil and still using artificial tears a few times a day but I am not feeling very well. My eye doctor told me I should start Restasis after and just stay on it indefinitely...  so I still don't know if my eyes will be able to go back to normal, only time will tell me.



#6 Miss Soloist

Miss Soloist

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 173
    Likes: 32
About Me
  • Gender:Female
  • Location:UK
  • Joined: 24-October 12

Posted 08 April 2014 - 05:59 AM

Your side effects are completely normal and what the majority of people experience. It will go back to normal, I got really dry eyes and a couple of eye infections whilst on it but my eyes are fine now. You'd be crazy to stop it now. Push through, get it done.


Finished Roaccutane!


#7 TylerVo

TylerVo

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Gender:Male
  • Location:Maryland
  • Interests:I like to read, write, travel, and program software.
  • Joined: 25-February 13

Posted 10 April 2014 - 02:49 AM

Your decision should be based on the following factors above all else because the answers to those factors are sufficient enough to make your decision:

 

-How much you care about getting rid of your acne

-If you can deal with temporary side effects

 

If you don't really care about getting rid of your acne, then it would not be sensible to continue for any other reason. If you can't bear the side effects and they're too much of an impediment to your life then regardless of any other factors, you should stop.

 

If none of the two conditions are true then you should finish the treatment because of the following:

 

-You're already halfway through the treatment. (assuming that your treatment will last 6 months) If you don't stick it out to the end then all of your time, money, and resources will be poured down the drain for nothing.

-Permanent side effects are rare so there is no reason to worry.

-It appears that your partial treatment has returned results so if you finish then there's a good chance that you will see more positive results.

 

Finish the treatment.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users